Aging and quenched localization for one-dimensional random walks in random environment in the sub-ballistic regime
Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 3, p. 423-452

We consider transient one-dimensional random walks in a random environment with zero asymptotic speed. An aging phenomenon involving the generalized Arcsine law is proved using the localization of the walk at the foot of “valleys“ of height logt. In the quenched setting, we also sharply estimate the distribution of the walk at time t.

Nous considérons les marches aléatoires en milieu aléatoire uni-dimensionnelles, transientes et de vitesse nulle. Un phénomène de vieillissement exprimé en fonction de la loi de l’Arcsinus généralisée est prouvé en utilisant la localisation de la marche au pied de vallées de hauteur logt. Dans le cas où l’environnement est fixé, nous estimons précisément la loi de la position de la marche au temps t.

DOI : https://doi.org/10.24033/bsmf.2580
Classification:  60K37,  60G50,  60J45,  82D30
Keywords: random walks in random environment, aging, quenched localisation
@article{BSMF_2009__137_3_423_0,
     author = {Enriquez, Nathana\"el and Sabot, Christophe and Zindy, Olivier},
     title = {Aging and quenched localization for one-dimensional random walks in random environment in the sub-ballistic regime},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {137},
     number = {3},
     year = {2009},
     pages = {423-452},
     doi = {10.24033/bsmf.2580},
     zbl = {1186.60108},
     mrnumber = {2574090},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2009__137_3_423_0}
}
Enriquez, Nathanaël; Sabot, Christophe; Zindy, Olivier. Aging and quenched localization for one-dimensional random walks in random environment in the sub-ballistic regime. Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 3, pp. 423-452. doi : 10.24033/bsmf.2580. http://www.numdam.org/item/BSMF_2009__137_3_423_0/

[1] G. Ben Arous, A. Bovier & V. Gayrard - « Glauber dynamics of the random energy model. I. Metastable motion on the extreme states », Comm. Math. Phys. 235 (2003), p. 379-425. | MR 1974509 | Zbl 1037.82038

[2] -, « Glauber dynamics of the random energy model. II. Aging below the critical temperature », Comm. Math. Phys. 236 (2003), p. 1-54. | MR 1977880 | Zbl 1037.82039

[3] G. Ben Arous & J. Černý - « Bouchaud's model exhibits two different aging regimes in dimension one », Ann. Appl. Probab. 15 (2005), p. 1161-1192. | MR 2134101 | Zbl 1069.60092

[4] -, « Dynamics of trap models », in Ecole d'Éte de Physique des Houches, Session LXXXIII “Mathematical Statistical Physics”, Elsevier, 2006, p. 331-394. | MR 2581889 | Zbl pre05723801

[5] -, « Scaling limit for trap models on d », Ann. Probab. 35 (2007), p. 2356-2384. | MR 2353391 | Zbl 1134.60064

[6] -, « The arcsine law as a universal aging scheme for trap models », Comm. Pure Appl. Math. 61 (2008), p. 289-329. | MR 2376843 | Zbl 1141.60075

[7] G. Ben Arous, J. Černý & T. Mountford - « Aging in two-dimensional Bouchaud's model », Probab. Theory Related Fields 134 (2006), p. 1-43. | MR 2221784 | Zbl 1089.82017

[8] J.-P. Bouchaud - « Weak ergodicity breaking and aging in disordered systems », J. Phys. I (France) 2 (1992), p. 1705-1713.

[9] J.-P. Bouchaud, L. Cugliandolo, J. Kurchan & M. Mézard - « Out of equilibrium dynamics in spin-glasses and other glassy systems », in Spin-glasses and Random Fields, World Scientific, 1998, p. 161-224.

[10] J.-P. Bouchaud & D. S. Dean - « Aging on Parisi's tree », J. Phys. I (France) 5 (1995), p. 265-286.

[11] S. Cocco & R. Monasson - « Reconstructing a random potential from its random walks », Europhys. Lett. EPL 81 (2008), Art. 20002. | MR 2443950

[12] A. Dembo, A. Guionnet & O. Zeitouni - « Aging properties of Sinai's model of random walk in random environment », in St. Flour summer school 2001 lecture notes by O. Zeitouni, 2004, arXiv:math/0105215.

[13] N. Enriquez, C. Sabot & O. Zindy - « Limit laws for transient random walks in random environment on », Annales de l'Institut Fourier 59 (2009), p. 2469-2508. | Numdam | MR 2640927 | Zbl 1200.60093

[14] -, « A probabilistic representation of constants in Kesten's renewal theorem », Probab. Theory Related Fields 144 (2009), p. 581-613. | MR 2496443 | Zbl 1168.60034

[15] W. Feller - An introduction to probability theory and its applications. Vol. II., Second edition, John Wiley & Sons Inc., 1971. | MR 270403 | Zbl 0138.10207

[16] L. R. G. Fontes, M. Isopi & C. M. Newman - « Random walks with strongly inhomogeneous rates and singular diffusions: convergence, localization and aging in one dimension », Ann. Probab. 30 (2002), p. 579-604. | MR 1905852 | Zbl 1015.60099

[17] A. O. Golosov - « Localization of random walks in one-dimensional random environments », Comm. Math. Phys. 92 (1984), p. 491-506. | MR 736407 | Zbl 0534.60065

[18] -, « Limit distributions for random walks in random environments », Soviet Math. Dokl. 28 (1986), p. 18-22.

[19] F. D. Hollander - Large deviations, Fields Institute Monographs, vol. 14, Amer. Math. Soc., 2000. | MR 1739680 | Zbl 0949.60001

[20] D. L. Iglehart - « Extreme values in the GI/G/1 queue », Ann. Math. Statist. 43 (1972), p. 627-635. | MR 305498 | Zbl 0238.60072

[21] H. Kesten - « The limit distribution of Sinaĭ's random walk in random environment », Phys. A 138 (1986), p. 299-309. | MR 865247 | Zbl 0666.60065

[22] H. Kesten, M. V. Kozlov & F. Spitzer - « A limit law for random walk in a random environment », Compositio Math. 30 (1975), p. 145-168. | Numdam | MR 380998 | Zbl 0388.60069

[23] P. Le Doussal, C. Monthus & D. S. Fisher - « Random walkers in one-dimensional random environments: exact renormalization group analysis », Phys. Rev. E 59 (1999), p. 4795-4840. | MR 1682204

[24] J. Peterson & O. Zeitouni - « Quenched limits for transient, zero speed one-dimensional random walk in random environment », Ann. Probab. 37 (2009), p. 143-188. | MR 2489162 | Zbl 1179.60070

[25] Y. G. Sinaĭ - « The limit behavior of a one-dimensional random walk in a random environment », Teor. Veroyatnost. i Primenen. 27 (1982), p. 247-258. | MR 657919 | Zbl 0497.60065

[26] F. Solomon - « Random walks in a random environment », Ann. Probab. 3 (1975), p. 1-31. | MR 362503 | Zbl 0305.60029

[27] O. Zeitouni - « Random walks in random environment », in Lectures on probability theory and statistics, Lecture Notes in Math., vol. 1837, Springer, 2004, p. 189-312. | MR 2071631 | Zbl 1060.60103